MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808008320
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned product consisted of a quantum maverick balloon catheter.The balloon was tightly folded.There was contrast in the inflation lumen.There was blood in between balloon folds.The outer shaft, inner shaft, balloon and tip were microscopically examined.The hypotube shaft was completely separated 70 cm from the hub.The fracture faces were oval as if kinked prior to separation.There were numerous hypotube kinks.There was no evidence of any material or manufacturing deficiencies contributing to the damage and the reported difficulty.There was no evidence of any damage or irregularities contributing to the reported crossing difficulty, which could not be confirmed because the clinical circumstances could not be replicated.Inspection of the remainder of the device presented no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on may 02, 2017.It was reported that crossing difficulties were encountered.The (b)(4) stenosed target lesion was located in the moderately tortuous and severely calcified coronary artery.A 3.25mm x 8mm quantum¿ maverick¿ balloon catheter was advanced but failed to cross the lesion.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed hypotube break.
 
Additional Manufacturer Narrative
Describe event or problem updated.(b)(4).
 
Event or Problem Description
It was further reported that the device was intact when removed from the patient and when packed for return for analysis.

Brand Name
QUANTUM¿ MAVERICK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6577492
Report Number2134265-2017-04923
Device Sequence Number994601
Product Code LOX
UDI-Device Identifier08714729392576
UDI-Public(01)08714729392576(17)20190630(10)19408124
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberH7493808008320
Device Catalogue Number38080-0832
Device Lot Number19408124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/02/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/18/2017
Supplement Report FDA Received Date06/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight75